Pennsylvania, 2014

Flooding in Pennsylvania, June 13, 2014

June 13, 2014 · NWS PHI · 3 events in 2 counties and zones

Heavy rain preceding a warm front during the early morning of the 13th caused flooding along a couple of creeks in Chester and Montgomery Counties and made the region vulnerable to additional heavier rain later that day. m.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Heavy rain preceding a warm front during the early morning of the 13th caused flooding along a couple of creeks in Chester and Montgomery Counties and made the region vulnerable to additional heavier rain later that day. While the rain started to fall during the afternoon of the 12th, it fell at its heaviest during the early morning of the 13th and ended before 8 a.m. EDT on the 13th. Heavy rain fell again later on the 13th. Entire event (including the afternoon and evening rain on the 13th) precipitation totals averaged 1.5 to 2.0 inches in Chester County and 1.0 to 3.5 inches in Montgomery County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 13, 4:31 AM EST, 38 minutes earlier.

Area forecast discussion, Jun 13, 4:31 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
531 AM EDT FRI JUN 13 2014

.SYNOPSIS...
A WARM WILL LIFT ACROSS THE AREA EARLY TODAY, FOLLOWED BY A COLD
FRONT LATER THIS EVENING AND INTO TONIGHT. HIGH PRESSURE WILL BUILD
ACROSS THE AREA OVER THE WEEKEND, THEN SHIFT OFF THE COAST SUNDAY
NIGHT INTO MONDAY, ALLOWING A WARM FRONT TO LIFT NORTH OF THE AREA
MONDAY. A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE GREAT LAKES
REGION AND NORTHEAST STATES MONDAY NIGHT INTO TUESDAY, FOLLOWED BY
ANOTHER FRONTAL BOUNDARY ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONE MORE DAY OF ONSHORE FLOW, SHOULD KEEP THE CLOUD COVER IN AT
LEAST FOR THE FIRST HALF OF THE DAY. A WEAK PRE FRONTAL TROUGH
SLIDING THROUGH THE AREA WILL BRING A SUBTLE WIND SHIFT TO MORE
SOUTHERLY FLOW AND THEN SOUTHWESTERLY FLOW IN THE LOW AND MID
LEVELS. THIS WILL HELP DRY OUT THE MID LEVELS, AND BREAK UP THE LOW
CLOUDS. THUS LEADING TO WARMER CONDITIONS TODAY AS COMPARED TO
YESTERDAY, INCREASING LAPSE RATES, AND CONSEQUENTLY, INCREASING
INSTABILITY. AS MENTIONED BY THE PREVIOUS SHIFT, ML CAPE VALUES WILL
BE HIGHER THAN WHAT WE'VE SEEN LATELY...500 TO 900 J/KG. THOUGH BULK
SHEAR VALUES ARE MARGINAL, THERE IS A THREAT FOR STRONG
THUNDERSTORMS WITH GUSTY WINDS, ESPECIALLY IF THE MID LEVELS DRY OUT
FASTER THAN EXPECTED. THEN THERE IS A POTENTIAL FOR MID LEVEL DRY
AIR ENTRAINMENT, AND THUS SOME POTENTIAL FOR DOWNBURSTS.

AS MENTIONED BY THE PREVIOUS SHIFT, A POSSIBLE COMPLICATION TO ALL
OF THIS IS THE NEGATIVELY TILTED SHORT WAVE TROUGH CURRENTLY
EXTENDING FROM N CENTRAL OHIO DOWN TO THE SOUTHERN SOUTH CAROLINA
COAST. MODELS SHOW IT BECOMING NEARLY STATIONARY OR WEAKENING,
NEITHER OF WHICH IT IS SHOWING ANY SIGNS OF AT THIS TIME. IF THIS
MOVES OVER OUR REGION FAST ENOUGH, IT COULD RESULT IN EARLIER
CONVECTION WHICH MIGHT DECREASE THE STRONG STORM POTENTIAL LATER IN
THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION BETWEEN 00 AND
06Z. IN ITS WAKE, EXPECT DRY AND COLD AIR ADVECTION, LEADING TO
CLEARING SKIES AND LOWS NEAR OR BELOW NORMAL. THE CHANCES FOR
PRECIPITATION SHOULD DROP OFF WITH THE ARRIVAL OF THE FRONT, GIVEN
BOTH THE DRY AIR ADVECTION AND SUBSIDENCE BEHIND THE FRONT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A WONDERFUL START TO THE FORECAST THIS WEEKEND, FOLLOWED BY POSSIBLE
UNSETTLED WEATHER NEXT WEEK.

CONTINUED EXPECTATIONS FOR A PLEASANT WEEKEND WEEKEND AS HIGH
PRESSURE WILL BUILD ACROSS THE AREA SATURDAY INTO SUNDAY, BEFORE
SHIFTING OFFSHORE SUNDAY NIGHT. DRY WEATHER IS EXPECTED AND
TEMPERATURES WILL RETURN CLOSE TO NORMAL OR SLIGHTLY ABOVE SATURDAY,
AND A FEW DEGREES ABOVE SUNDAY.

ON MONDAY, THE HIGH WILL PUSH FARTHER TO OUR SOUTHEAST, WHILE A WARM
FRONT LIFTS TO OUR NORTH. RIGHT NOW, WE DO NOT EXPECT MUCH IN THE
WAY OF PRECIPITATION MONDAY AS WE WILL HOLD ON TO RELATIVELY DRY
AIR.

BY MONDAY NIGHT AND TUESDAY, MODEL GUIDANCE IS IN AGREEMENT OF A
COLD FRONT/SURFACE TROUGH MOVING OUT OF THE GREAT LAKES AND ACROSS
THE NORTHEAST/MID-ATLANTIC REGION AS AN AREA OF LOW PRESSURE DRIFTS
THROUGH EASTERN CANADA. THEN BEHIND THIS FRONT, MODELS INDICATE
ANOTHER FRONTAL BOUNDARY SWINGING THROUGH ONCE AGAIN AS THE PARENT
LOW REMAINS ACROSS EASTERN CANADA. THE FRONT IS FORECAST TO PUSH
THROUGH THE AREA BY WEDNESDAY NIGHT AND BE OUT SOUTH BY THURSDAY.
THIS ENTIRE PERIOD WILL HAVE A CHANCE/SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS EACH DAY, ALTHOUGH IT WILL LIKELY NOT BE A WASH OUT
THE ENTIRE TIME.

TEMPERATURES THROUGH THE WEEK ARE EXPECTED TO BE WELL ABOVE NORMAL,
WITH TUESDAY AND WEDNESDAY EXPECTED TO BE THE WARMEST DAYS. RIGHT
NOW WE DO NO HAVE ANY 90 DEGREE DAYS FORECAST, ALTHOUGH IT WOULD NOT
BE SURPRISING FOR IT TO HAPPEN SOMEWHERE TUESDAY OR WEDNESDAY.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LOW STRATUS IS EXPECTED TO PERSIST THROUGH AT LEAST SUNRISE. AFTER
12Z, WE WILL SEE GRADUAL IMPROVEMENT WITH BOTH CEILINGS AND
VISIBILITIES. BY 18Z, CHANCES INCREASE FOR THUNDERSTORMS ACROSS ALL
OF THE REGION, BUT ESPECIALLY WEST AND NORTH OF PHILADELPHIA. AT
THIS TIME, HAVE INCLUDED MENTION OF VCTS AT KABE, KTTN, KRDG, AND
KPNE FOR A 4 HOUR PERIOD FROM LATE AFTERNOON UNTIL THE COLD FRONT IS
EXPECTED TO ARRIVE. AT KPHL, KILG, KMIV, AND KACY, WHERE THE CHANCE
FOR THUNDER IS A BIT LOWER, HAVE ONLY MENTIONED SHRA AT THIS TIME.

THE COLD FRONT SHOULD SWEEP THROUGH MOST, IF NOT ALL, OF THE AREA
BETWEEN 00 AND 06Z. BEHIND THE FRONT, EXPECT VFR CEILINGS, AND
NORTHWESTERLY WINDS. THERE IS A SMALL RISK FOR BR TO REDEVELOP
TONIGHT BEHIND THE FRONT, BUT HAVE NOT PUT THIS IN THE TAFS YET AS
IT IS DEPENDENT ON THE TIMING OF THE FRONT AND HOW MUCH RAIN
TERMINALS SEE THROUGH THE DAY TODAY.

OUTLOOK...
SATURDAY-MONDAY...MOSTLY VFR.

MONDAY NIGHT-TUESDAY...VFR EXPECTED, WITH A CHANCE OF MVFR
CONDITIONS, ESPECIALLY WITH ANY SHOWERS/THUNDERSTORMS.

&&

.MARINE...
PATCHY FOG IS POSSIBLE THROUGH MID DAY TODAY WITH CONTINUED ON SHORE
FLOW. HOWEVER, THIS AFTERNOON INTO THIS EVENING, WINDS SHOULD BEGIN
TO SHIFT TO MORE SOUTHWESTERLY BUT STILL REMAIN WELL BELOW 25 KT.
THIS AFTERNOON INTO THIS EVENING, THUNDERSTORMS, WITH GUSTY WINDS
ARE POSSIBLE.

A COLD FRONT WILL BRING AN ABRUPT SHIFT TO NORTHWESTERLY WINDS LATE
TONIGHT. BEHIND THE COLD FRONT BOTH SEAS AND WINDS COULD APPROACH
SMALL CRAFT ADVISORY CONDITIONS, BUT CONFIDENCE IS TOO LOW TO ISSUE
AN ADVISORY AT THIS TIME.

OUTLOOK...
SATURDAY-MONDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS WITH
HIGH PRESSURE ACROSS THE WATERS.

MONDAY NIGHT-TUESDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS REMAIN.
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE, WITH HIGHER WINDS AND
SEAS NEAR THUNDERSTORMS.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES REMAIN ABOVE NORMAL TODAY. HOWEVER, WITH A
SLIGHT SHIFT IN THE MID AND UPPER LEVEL FLOW THIS MORNING, PWATS
WILL BE LOWER THAN YESTERDAY...CLOSER TO 1.5 INCHES. ALSO, THE
PATTERN BECOMES SLIGHTLY MORE PROGRESSIVE TODAY AHEAD OF THE ARRIVAL
OF THE COLD FRONT. THUS THE FLASH FLOODING THREAT IS A BIT LOWER
TODAY. HOWEVER...POOR DRAINAGE FLOODING IF ANY OF THE STRONGER
STORMS MOVE OVER URBAN AREAS IS STILL A CONCERN THIS AFTERNOON INTO
EARLY THIS EVENING. GIVEN THE UNCERTAINTY AND THE FACT THAT THE
THREAT SHOULD NOT BE WIDESPREAD TODAY...HAVE DECIDED NOT TO ISSUE A
FLASH FLOOD WATCH, BUT WILL MENTION HEAVY RAIN THREAT IN THE HWO.

&&

.TIDES/COASTAL FLOODING...
FOR ALL BUT THE UPPER EASTERN SHORE OF THE CHESAPEAKE, HIGH TIDE HAS
ALREADY COME AND GONE FOR THE SHORES AND TIDAL RIVERS. THERE IS A
SMALL RISK FOR MINOR TIDAL FLOODING AGAIN TONIGHT. HOWEVER, AT THIS
TIME, THE COLD FRONT, AND ASSOCIATED WIND SHIFT TO OFF SHORE FLOW
SHOULD COME THROUGH EARLY ENOUGH THAT TIDES SHOULD STAY JUST BELOW
MINOR TIDAL FLOODING.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ALONG THE NJ
SHORE TODAY WITH 3 TO 4 FT WAVES AND A 7 SECOND PERIOD. THE ON
SHORE E WINDS WILL SHIFT TO SOUTHERLY WINDS BY MID DAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...ROBERTSON
AVIATION...JOHNSON/ROBERTSON
MARINE...JOHNSON/ROBERTSON
HYDROLOGY...JOHNSON
TIDES/COASTAL FLOODING...JOHNSON
RIP CURRENTS...JOHNSON
Hazardous weather outlook, Jun 13, 4:27 AM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 AM EDT FRI JUN 13 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-140930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
527 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY WITH
HEAVY RAIN WHICH COULD LEAD TO SOME FLOODING OF POOR DRAINAGE AND
LOW LYING AREAS. A FEW STORMS MAY ALSO PRODUCE STRONG, GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-140930-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
527 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY WITH
HEAVY RAIN WHICH COULD LEAD TO SOME FLOODING OF POOR DRAINAGE AND
LOW LYING AREAS. A FEW STORMS MAY ALSO PRODUCE STRONG, GUSTY WINDS.

THE THREAT FOR THE FORMATION OF RIP CURRENTS TODAY IS MODERATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-140930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
527 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 2:25 AM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 AM EDT FRI JUN 13 2014

NJZ007>009-PAZ060>062-101-103-105-106-130830-
BERKS PA-HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MORRIS NJ-
NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
325 AM EDT FRI JUN 13 2014

...SHOWERS WITH HEAVY RAIN WILL AFFECT EASTERN LEHIGH...HUNTERDON...
NORTH CENTRAL CHESTER...NORTHERN BUCKS...NORTHWESTERN MONTGOMERY...
SOUTHEASTERN BERKS...SOUTHERN NORTHAMPTON...SOUTHERN WARREN AND WEST
CENTRAL MORRIS COUNTIES...

AT 322 AM EDT...A BROKEN LINE OF SHOWERS WITH HEAVY RAIN WAS
LOCATED FROM CLOVERHILL TO ROBESONIA TO SANATOGA TO GLENMOORE...
MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THESE SHOWERS WILL BE NEAR SELLERSVILLE...POTTSGROVE...DUBLIN...AND
POTTSTOWN AROUND 330 AM...SOUTH POTTSTOWN...PIPERSVILLE...
PIPERSVILLE...AND PERKASIE AROUND 335 AM...STOWE AND HALFWAY HOUSE
AROUND 340 AM.

LAT...LON 4049 7579 4070 7548 4090 7467 4055 7474
      4051 7478 4051 7479 4042 7477 4028 7515
      4027 7525 4016 7562 3992 7596

ROBERTSON
Special weather statement, Jun 13, 3:28 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 AM EDT FRI JUN 13 2014

NJZ001-007>009-PAZ055-060>062-101-103-105-130930-
BERKS PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-WESTERN CHESTER PA-
WESTERN MONTGOMERY PA-
428 AM EDT FRI JUN 13 2014

...SHOWERS WITH HEAVY RAIN WILL AFFECT BERKS...LEHIGH... NORTH
CENTRAL CHESTER...NORTHAMPTON...HUNTERDON... NORTHWESTERN
BUCKS...NORTHWESTERN MONTGOMERY...SOUTHEASTERN MONROE...SOUTHERN
SUSSEX...WARREN AND WESTERN MORRIS COUNTIES...

AT 425 AM EDT...SHOWERS WITH HEAVY RAIN WERE LOCATED ACROSS MUCH OF
EASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY...MOVING NORTH AT 25
MPH.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THESE SHOWERS WILL BE NEAR PALMER HEIGHTS...EMMAUS...WASHINGTON...AND
FORKS AROUND 435 AM...BEATTYESTOWN...HARMONY...HARMONY...AND STEUBEN
AROUND 440 AM...SUCCASUNNA AND STOCKERTOWN AROUND 445 AM.

LAT...LON 4122 7448 4057 7479 4029 7547 3990 7587
      4071 7573 4079 7562 4081 7548 4087 7551
      4104 7529

ROBERTSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Chester

When
June 13, 5:09 AM EST to 7:49 AM EST
Where
Chester County, 1.2 mi S of Vincent to 1.47 mi SSE of Hiestand
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.153, -75.622

Heavy rain caused minor flooding along the French Creek. The French Creek near Phoenixville was above its 8 foot flood stage from 609 a.m. EDT through 849 a.m. EDT on the morning of the 13th. It crested at 8.56 feet at 700 a.m. EDT. Event precipitation totals included 1.75 inches at East Nantmeal, 1.39 inches in Unionville and 1.30 inches in Spring City.

Flood, Chester

When
June 13, 5:24 AM EST to 8:18 AM EST
Where
Chester County, 1.23 mi SE of Harmony Hill to 1.2 mi S of Harmony Hill
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.966, -75.666

Heavy rain caused minor flooding along the East Branch of the Brandywinre Creek. The East Branch of the Brandywine Creek below Downingtown was above its 7 foot flood stage from 624 a.m. EDT through 918 a.m. EDT on the morning of the 13th. It crested at 7.46 feet at 730 a.m. EDT. Event precipitation totals included 1.75 inches at East Nantmeal, 1.39 inches in Unionville and 1.30 inches in Spring City.

Flood, Montgomery

When
June 13, 5:50 AM EST to 11:27 AM EST
Where
Montgomery County, 0.85 mi WNW of Pennsburg to 0.67 mi ESE of Palm
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.407, -75.513

Heavy rain caused minor flooding along the upper reaches of the Perkiomen Creek. The Perkiomen Creek at East Greenville was above its 4 foot flood stage from 650 a.m. EDT through 1227 p.m. EDT on the 13th. It crested at 5.16 feet at 1100 a.m. EDT. Event precipitation totals included 2.95 inches in East Greenville and 2.61 inches in Perkiomenville.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527152, 527148, 527155.